Alert archive / Louisiana / Wind Advisories in 2006

Wind Advisory 5, NWS New Orleans, LA

December 25, 200612 parishes in Louisiana; 5 counties in Mississippi

NWS New Orleans, LA issued this wind advisory at Dec 25, 2006, 2:33 AM CST for 12 parishes in Louisiana; 5 counties in Mississippi. It was in force for 4 hr.

The area

The counties it named.

The facts

Issued
Dec 25, 2006, 2:33 AM CST (08:33 UTC)
Expired
Dec 25, 2006, 6:08 AM CST
In force
4 hr
Issued by
NWS New Orleans, LA

Counties Assumption Parish, LA, East Baton Rouge Parish, LA, East Feliciana Parish, LA, Iberville Parish, LA, Pointe Coupee Parish, LA, Saint Bernard Parish, LA, Saint Helena Parish, LA, Saint James Parish, LA, Saint John the Baptist Parish, LA, Washington Parish, LA, West Baton Rouge Parish, LA, West Feliciana Parish, LA, Amite County, MS, Pearl River County, MS, Pike County, MS, Walthall County, MS, Wilkinson County, MS

The nearest sounding before it

Slidell Radar S, LA (KSIL), launched 00:00Z, 8.6 hours before the alert went out and 110 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Slidell Radar S, LA at 00:00Z on 2006-12-25Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 0 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Slidell Radar S, LA at 00:00Z on 2006-12-25The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 829 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
0 J/kg
Mixed-layer CIN
No buoyant parcel
Mixed-layer LCL
482 m above ground
0-6 km bulk shear
71 kt
0-1 km storm-relative helicity
829 m²/s²
0-3 km storm-relative helicity
1121 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WWUS74 KLIX 250833
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
233 AM CST MON DEC 25 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-251200-
/O.NEW.KLIX.WI.Y.0005.061225T0833Z-061225T1200Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE...
PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES...
DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART...
LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...
RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...
METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...
VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...
GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...
YSCLOSKEY...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...
CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
233 AM CST MON DEC 25 2006

...WIND ADVISORY IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING...

THE NATIONAL WEATHER SERVICE IN SLIDELL HAS ISSUED A WIND
ADVISORY...WHICH IS IN EFFECT UNTIL 6 AM CST EARLY THIS MORNING.

A STRENGTHENING SURFACE LOW OVER EAST CENTRAL MISSISSIPPI HAS
PRODUCED WINDS UP TO 25 TO 35 MPH ACROSS SOUTHEAST LOUISIANA AND
COASTAL MISSISSIPPI EARLY THIS MORNING. THESE WINDS WILL LIKELY SPREAD
OVER EXTREME SOUTHWEST AND SOUTH MISSISSIPPI. THE LOW IS EXPECTED
TO MOVE NORTHEAST AND WIND SPEEDS SHOULD DIMINISHED BY 6 AM THIS
MORNING.

A WIND ADVISORY MEANS THAT WINDS 26 TO 39 MPH ARE EXPECTED. WINDS
THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH
PROFILE VEHICLES. USE EXTRA CAUTION.

$$
1 follow-up statement
000 
WWUS74 KLIX 251208
NPWLIX

URGENT - WEATHER MESSAGE
NATIONAL WEATHER SERVICE NEW ORLEANS LA
608 AM CST MON DEC 25 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-251315-
/O.CAN.KLIX.WI.Y.0005.000000T0000Z-061225T1200Z/
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
INCLUDING THE CITIES OF...NEW ROADS...LIVONIA...
ST. FRANCISVILLE...JACKSON...CLINTON...GREENSBURG...MONTPELIER...
HAMMOND...PONCHATOULA...BOGALUSA...FRANKLINTON...SLIDELL...
MANDEVILLE...COVINGTON...LACOMBE...PLAQUEMINE...WHITE CASTLE...
PORT ALLEN...ADDIS...BRUSLY...BATON ROUGE...GONZALES...
DONALDSONVILLE...DENHAM SPRINGS...WALKER...PIERRE PART...
LABADIEVILLE...PAINCOURTVILLE...LUTCHER...GRAMERCY...LAPLACE...
RESERVE...THIBODAUX...RACELAND...LAROSE...DESTREHAN...NORCO...
METAIRIE...KENNER...NEW ORLEANS...BELLE CHASSE...CHALMETTE...
VIOLET...HOUMA...BAYOU CANE...CHAUVIN...DULAC...MONTEGUT...
GALLIANO...CUT OFF...GOLDEN MEADOW...PORT SULPHUR...EMPIRE...
YSCLOSKEY...CENTREVILLE...WOODVILLE...GLOSTER...LIBERTY...
CROSBY...MCCOMB...TYLERTOWN...PICAYUNE...BAY ST. LOUIS...
WAVELAND...DIAMONDHEAD...GULFPORT...BILOXI...PASCAGOULA...
OCEAN SPRINGS...MOSS POINT...GAUTIER...ST. MARTIN
608 AM CST MON DEC 25 2006

...WIND ADVISORY IS CANCELLED...

THE NATIONAL WEATHER SERVICE IN SLIDELL HAS CANCELLED THE WIND
ADVISORY.

THE SURFACE LOW OVER NORTH MISSISSIPPI IS EXPECTED TO MOVE NORTH.
SURFACE WINDS HAVE DECREASED BELOW WIND ADVISORY CRITERIA ACROSS
SOUTH MISSISSIPPI AND SOUTHEAST LOUISIANA. HOWEVER...BREEZY
CONDITIONS ARE EXPECTED TODAY AND THIS EVENING. 


$$

What forecasters said that day

The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS New Orleans, LA wrote its last area forecast discussion before this wind advisory went out at Dec 24, 7:56 PM CST, 6 hours 37 minutes earlier.

Area forecast discussion, Dec 24, 7:56 PM CST, 6 hours 37 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
756 PM CST SUN DEC 24 2006

.UPDATE...FLOOD WATCH HAS BEEN CANCELLED THIS EVENING AS MOST OF
THE HEAVY RAIN HAS NOW WEAKENED AND MOVED EAST OF THE OUTLOOK
AREA. MOST OF THE AREA MAY STILL SEE SOME LIGHT RAIN THROUGH
TONIGHT...BUT THE THREAT FOR EXCESSIVE HEAVY RAINFALL HAS ENDED.
A SMALL CRAFT ADVISORY HAS ALSO BEEN ISSUED FOR THE TIDAL LAKES
IN ADDITION TO THE GULF WATERS WHERE SCA CONDITIONS PERSIST.
&&

.PREV DISCUSSION...IR SATELLITE IMAGERY CONTINUE TO SHOW STRONG
CONVECTION FROM NORTH CENTRAL TO CENTRAL GULF MOVING EAST.
REGIONAL RADARS SHOWED A LARGE AREA OF LIGHT TO MODERATE RAINFALL
FROM NORTHWEST LOUISIANA TO MISSISSIPPI COAST. AN ECHO VOID WAS
NOTED OVER SOUTHWEST AND SOUTH CENTRAL LOUISIANA. SURFACE LOW IS
STILL EXPECTED TO TRACK NORTHEAST ACROSS SOUTH HALF OF THE
FORECAST AREA AND COASTAL WATERS THIS EVENING. RAINFALL RATES OF A
QUARTER TO HALF INCH IN AN HOUR HAVE BEEN THE NORM THIS AFTERNOON.
FLASH FLOOD GUIDANCES FOR AREAS AROUND AND SOUTH OF LAKE
PONTCHARTRAIN AND COASTAL MISSISSIPPI ARE FROM 2 TO 3 INCHES IN 6
HOURS. A GENERAL 1 TO 2 INCHES OF RAIN CAN BE EXPECTED THIS
EVENING. A CONVECTIVE BURST IN THE WATCH AREA MAY CAUSE FLOODING
BECAUSE OF NEARLY SATURATED GROUNDS AND EXCESSIVE RUNOFF. BANDS OF
RAIN COULD OCCUR EAST OF THE LOW AND NORTH SIDE LOW AS IT MOVES
EAST. RAINFALL AMOUNTS IN THESE BANDS COULD ACCUMULATE FROM 2 TO 3
INCHES. ERGO...WILL CONTINUE A FFA THROUGH MIDNIGHT. SOME WRAP
AROUND MOISTURE WILL PRODUCE SOME RAIN AND WILL MAINTAIN RAIN
CHANCES THROUGH CHRISTMAS DAY. SHORT WAVE IN THE NORTHERN STREAM
WILL DEEP THE TROUGH FROM THE GREAT LAKES TO NORTHWEST GULF. GOOD
COLD AIR ADVECTION WITH NORTHWEST WINDS MIXING DOWN WILL MAINTAIN
SMALL CRAFT CONDITION THROUGH TUESDAY. DRY CONDITIONS WILL OCCUR
TUESDAY THROUGH THURSDAY WITH ZONAL FLOW. GFS BRINGS ANOTHER
TROUGH ACROSS THE HIGH PLAINS WHILE UKMET EVOLVE A TROUGH INTO A
CLOSED LOW OVER NORTH MEXICO. WILL LEAN TOWARD GFS WITH THIS
SYSTEM MOVING THROUGH THE AREA FRIDAY INTO EARLY SAT.

&&

.LIX WATCHES/WARNINGS/ADVISORIES...
LA...SMALL CRAFT ADVISORY UNTIL 12 PM CST TUESDAY FOR LAZ066.
GM...SMALL CRAFT ADVISORY UNTIL 12 PM CST TUESDAY FOR GMZ530-GMZ550-
     GMZ555-GMZ570-GMZ575.
MS...NONE.
GM...SMALL CRAFT ADVISORY UNTIL 12 PM CST TUESDAY FOR GMZ530-GMZ550-
     GMZ555-GMZ570-GMZ575.
&&

09/18
Hazardous weather outlook, Dec 24, 8:00 PM CST, 6 hours 33 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
800 PM CST SUN DEC 24 2006

LAZ034>040-046>050-056>070-MSZ068>071-077-080>082-251200-
POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-TANGIPAHOA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-WILKINSON-AMITE-PIKE-WALTHALL-
PEARL RIVER-HANCOCK-HARRISON-JACKSON-
800 PM CST SUN DEC 24 2006

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.

.DAY ONE...TONIGHT

A SMALL CRAFT ADVISORY IS IN EFFECT TONIGHT FOR THE GULF COASTAL AND
TIDAL LAKES FOR WINDS INCREASING TO 20 TO 25 KNOTS AND SEAS BUILDING
TO 7 TO 9 FEET.

.DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION WILL NOT BE NEEDED.

Nearby

Wind Advisories in Louisiana, 2006Wind Advisories in Mississippi, 2006Every wind advisory in 2006

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive.